Stability of the spectrum for transfer operators

Gerhard Keller; Carlangelo Liverani

Annali della Scuola Normale Superiore di Pisa - Classe di Scienze (1999)

  • Volume: 28, Issue: 1, page 141-152
  • ISSN: 0391-173X

How to cite


Keller, Gerhard, and Liverani, Carlangelo. "Stability of the spectrum for transfer operators." Annali della Scuola Normale Superiore di Pisa - Classe di Scienze 28.1 (1999): 141-152. <>.

author = {Keller, Gerhard, Liverani, Carlangelo},
journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
keywords = {transfer operator; isolated eigenvalue; Lasota-Yorke inequality; stochastic stability; bounded linear operators; piecewise expanding maps},
language = {eng},
number = {1},
pages = {141-152},
publisher = {Scuola normale superiore},
title = {Stability of the spectrum for transfer operators},
url = {},
volume = {28},
year = {1999},

AU - Keller, Gerhard
AU - Liverani, Carlangelo
TI - Stability of the spectrum for transfer operators
JO - Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
PY - 1999
PB - Scuola normale superiore
VL - 28
IS - 1
SP - 141
EP - 152
LA - eng
KW - transfer operator; isolated eigenvalue; Lasota-Yorke inequality; stochastic stability; bounded linear operators; piecewise expanding maps
UR -
ER -


  1. [1] V. Baladi - M. Holschneider, Approximation of nonessential spectrum of transfer operators, Preprint (1998). Zbl0984.47002MR1690191
  2. [2] V. Baladi - L.S. Young, On the spectra of randomly perturbed expanding maps, Comm. Math. Phys.156 (1993), 355-385; 166 (1994), 219-220. Zbl0809.60101MR1233850
  3. [3] M.L. Blank, Stochastic properties of deterministic dynamical systems, Soviet Sci. Rev. Sect. C Math. Phys. Rev.6 (1987), 243-271. Zbl0634.58019MR968674
  4. [4] M.L. Blank, Small perturbations of chaotic dynamical systems, Uspekhi Mat. Nauk44 (1989), 3-28. Zbl0702.58063MR1037009
  5. [5] M.L. Blank - G. Keller, Stochastic stability versus localization in chaotic dynamical systems, Nonlinearity10 (1997), 81-107. Zbl0907.58011MR1430741
  6. [6] M.L. Blank - G. Keller, Random perturbations of chaotic dynamical systems: Stability of the spectrum, Preprint (1998). Zbl0921.58051MR1644405
  7. [7] A. Boyarsky - P. Góra, Absolutely continuous invariant measures for piecewise expanding C2 transformations in RN, Israel J. Math.67 (1989), 272-286. Zbl0691.28004MR1029902
  8. [8] A. Boyarsky - P. Góra, "Laws of Chaos. Invariant Measures and Dynamical Systems in One Dimension ", Birkhäuser, Boston, 1997. Zbl0893.28013MR1461536
  9. [9] C. Chiu - Q. Du - T.Y. Li, Error estimates of the Markov finite approximation to the Frobenius-Perron operator, Nonlinear Anal.19 (1992), 291-308. Zbl0788.28009MR1178404
  10. [10] N. Dunford - J.T. Schwartz, "Linear Operators, Part I: General Theory", Wiley, 1957. Zbl0635.47001MR1009162
  11. [11] G. Froyland, Computer-assisted bounds for the rate of decay of correlations, Comm. Math. Phys.189 (1997), 237-257. Zbl0892.58047MR1478538
  12. [12] H. Hennion, Sur un théorème spectral et son application aux noyaux Lipchitziens, Proc. Amer. Math. Soc.118 (1993), 627-634. Zbl0772.60049MR1129880
  13. [13] F. Hofbauer - G. Keller, Ergodic properties of invariant measures for piecewise monotonic transformations, Math. Z.180 (1982), 119-140. Zbl0485.28016MR656227
  14. [14] F.Y. Hunt - W. Miller, On the approximation of invariant measures, J. Statist. Phys.66 (1992), 535-548. Zbl0892.58048MR1149495
  15. [15] C.T. Ionescu Tulcea - G. Marinescu, Thórie ergodique pour des classes d'opérations non complètement continues, Ann. of Math.52 (1950), 140-147. Zbl0040.06502MR37469
  16. [16] M. Iosifescu - R. Theodorescu, "Random Processes and Learning", Grundlehren Math. Wiss., Vol. 150, Springer, 1969. Zbl0194.51101MR293704
  17. [17] M. Keane - R. Murray - L.S. Young, Computing invariant measures for expanding circle maps, Nonlinearity11 (1998), 27-46. Zbl0903.58019MR1492949
  18. [18] G. Keller, Ergodicité et mesures invariantes pour les transformations dilatantes par morceaux d'une région bornée du plan, C.R.Acad. Sci. Paris, Série A289 (1979), 625-627 (Kurzfassung der Dissertation). Zbl0419.28007MR556443
  19. [19] G. Keller, Un théorème de la limite centrale pour une classe de transformations monotones par morceaux, C. R. Acad. Sci. Paris, Série A, 291 (1980), 155-158. Zbl0446.60013MR605005
  20. [20] G. Keller, On the rate of convergence to equilibrium in one-dimensional systems, Comm. Math. Phys.96 (1984), 181-193. Zbl0576.58016MR768254
  21. [21] G. Keller, Stochastic stability in some chaotic dynamical systems, Monatsh. Math.94 (1982), 313-333. Zbl0496.58010MR685377
  22. [22] G. Keller - M. Künzle, Transfer operators for coupled map lattices, Ergodic Theory Dynam. Systems12 (1992), 297-318. Zbl0737.58032MR1176625
  23. [23] G. Keller - T. Nowicki, Spectral theory, zeta functions and the distribution of periodic orbits for Collet-Eckmann maps, Comm. Math. Phys.149 (1992), 31-69. Zbl0763.58024MR1182410
  24. [24] A. Lasota - J.A. Yorke, On the existence of invariant measures for piecewise monotonic transformations, Trans. Amer. Math. Soc.186 (1973), 481-488. Zbl0298.28015MR335758
  25. [25] T.Y. Li, Finite approximations for the Frobenius-Perron operator: A solution to Ulam's conjecture, J. Approx. Theory17 (1976), 177-186. Zbl0357.41011MR412689
  26. [26] W. Miller, Stability and approximation of invariant measures for a class of nonexpanding transformations, Nonlinear Anal.23 (1994), 1013-1025. Zbl0822.28009MR1304241
  27. [27] M.F. Norman, "Markov Processes and Learning Models", Mathematics in Science and Engineering, Vol. 84, Academic Press, 1972. Zbl0262.92003MR423546
  28. [28] W. Parry - M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque, Vol. 187-188, 1990. Zbl0726.58003MR1085356
  29. [29] A. Pinkus, "n-Widths in Approximation Theory", Springer, 1985. Zbl0551.41001MR774404
  30. [30] M. Rychlik, Bounded variation and invariant measures, Studia Math.76 (1983), 69-80. Zbl0575.28011MR728198
  31. [31] H.H. Schaefer, "Banach Lattices and Positive Operators", Grundlehren Math. Wiss., Vol. 215, Springer, 1974. Zbl0296.47023MR423039

Citations in EuDML Documents

  1. Christophe Cuny, Un TCL avec vitesse pour la marche aléatoire gauche sur le groupe affine de 𝐑 d
  2. Carlangelo Liverani, Véronique Maume-Deschamps, Lasota-Yorke maps with holes : conditionally invariant probability measures and invariant probability measures on the survivor set
  3. Loïc Hervé, Théorème local pour chaînes de Markov de probabilité de transition quasi-compacte. Applications aux chaînes V-géométriquement ergodiques et aux modèles itératifs
  4. Loïc Hervé, Vitesse de convergence dans le théorème limite central pour des chaînes de Markov fortement ergodiques
  5. Loïc Hervé, Françoise Pène, The Nagaev-Guivarc’h method via the Keller-Liverani theorem
  6. Viviane Baladi, Daniel Smania, Linear response for smooth deformations of generic nonuniformly hyperbolic unimodal maps
  7. Déborah Ferré, Loïc Hervé, James Ledoux, Limit theorems for stationary Markov processes with L2-spectral gap

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.